Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 120, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 1, 2015, 11:56 AM EDT for 4 counties in Indiana. It took effect at Jun 2, 2015, 5:36 AM EDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2015, 11:56 AM EDT (15:56 UTC)
- In effect from
- Jun 2, 2015, 5:36 AM EDT
- Expired
- Jun 4, 2015, 8:28 AM EDT
- In force
- 51 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Covington (CVGI3).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 1, 10:05 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 1, 10:05 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1005 AM EDT MON JUN 1 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 206 AM EDT MON JUN 1 2015 AN UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER ACROSS THE TENNESSEE RIVER VALLEY TODAY. THIS WILL KEEP CLOUDS ALONG WITH A FEW LIGHT RAIN SHOWERS ACROSS CENTRAL INDIANA TODAY. THE BEST CHANCES FOR RAIN WILL BE FOUND ACROSS THE SOUTHEASTERN PARTS OF CENTRAL INDIANA. COOL NORTHEAST WINDS WILL ALLOW TEMPERATURES TO ONLY REACH THE 60S. THE UPPER LOW IS EXPECTED TO LINGER ACROSS THE TENNESSEE VALLEY THROUGH WEDNESDAY. AT THE SAME TIME...STRONG SURFACE HIGH PRESSURE WILL BUILD ACROSS INDIANA FROM THE GREAT LAKES. THIS WILL RESULT IN PARTLY CLOUDY NIGHTS AND PARTLY SUNNY DAYS THROUGH WEDNESDAY NIGHT. THE NEXT BEST CHANCES FOR RAIN ACROSS THE AREA WILL BE ON THURSDAY THROUGH NEXT WEEKEND AS WARMER AND MORE HUMID AIR ARRIVES IN CENTRAL INDIANA. && .NEAR TERM /REST OF TODAY/... ISSUED AT 948 AM EDT MON JUN 1 2015 1345Z UPDATE...INCREASED RAIN TO 80-100 PERCENT FOR THIS AFTERNOON ACROSS THE SOUTHEAST COUNTIES WHERE THE LIGHT RAIN IS HANGING ON. OTHERWISE FOR THE REST OF THE FORECAST AREA A DREARY...CLOUDY AND COOL DAY IN THE LOW 60S FOR THE REST OF THIS FIRST DAY OF JUNE. SURFACE ANALYSIS EARLY THIS MORNING SHOWS BROAD STRONG HIGH PRESSURE IN PLACE OVER ONTARIO AND THE GREAT LAKES. A WEAK SURFACE LOW WAS FOUND OVER ARKANSAS. ALOFT...WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL LOW PRESSURE SYSTEM OVER MISSOURI AND ARKANSAS...ALONG WITH MOISTURE FEEDING INTO THE LOW FROM THE GULF OF MEXICO...STREAMING ACROSS ALABAMA...MISSISSIPPI TO THE TENNESSEE RIVER VALLEY. SATELLITE SHOWS PLENTY OF CLOUDS IN PLACE ACROSS CENTRAL INDIANA...WHILE SURFACE OBS SHOW NORTHEAST FLOW WITH TEMPS IN THE 50S. MAIN FORECAST CHALLENGE TODAY WILL BE POPS. GFS AND NAM HAVE CHANGED THEIR PLANS SINCE LAST NIGHT...NOW KEEPING THE PESKY UPPER LOW OVER THE TENNESSEE RIVER VALLEY TODAY AND ALL THE WAY THROUGH WEDNESDAY AS IT SLOWLY SHIFTS TO THE EAST. TIME HEIGHTS CONTINUE TO SHOW DEEP MOISTURE IN PLACE THROUGH MUCH OF THE DAY WITH WEAK LIFT. MEANWHILE FORECAST SOUNDINGS SHOW A SATURATED COLUMN THIS MORNING BEFORE BEGINNING TO DRY THINGS OUT LATE TODAY. RAPID REFRESH PROPAGATES CURRENT PRECIP OVER TENNESSEE AND KENTUCKY NORTHEAST ACROSS THE SOUTHEASTERN PARTS OF CENTRAL INDIANA. THUS WILL AIR FOR HIGHEST POPS IN THOSE LOCATIONS...KEEPING CLOUDY SKIES IN PLACE IN MOST OTHER SPOTS. WITH COLD AIR ADVECTION CONTINUING TODAY AND COOL NORTHEAST FLOW WILL STEER TOWARDS PERSISTENCE FOR HIGHS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 206 AM EDT MON JUN 1 2015 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE TEMPS. GFS AND NAM SUGGEST THAT HE UPPER LOW OVER THE TENNESSEE RIVER VALLEY WILL SLOWLY [PROPAGATE EASTWARD TO EASTERN TENNESSEE THROUGH WEDNESDAY NIGHT. THIS EASTWARD PROPAGATION SHOW ALLOW THE MOISTURE FEED IN TO THE SYSTEM TO PUSH FARTHER EAST ALSO...AND AWAY FROM CENTRAL INDIANA. AT THE SURFACE THROUGH THE PERIOD THE STRONG...COOL HIGH IN PLACE OVER THE NORTHEASTERN STATES DEVELOPS A RIDGE SPILLING SOUTHWESTWARD INTO CENTRAL INDIANA...PROVIDING COOL...NORTHEAST FLOW. THUS WILL TRY AND AIM FOR A DRY FORECAST THROUGH THIS PERIOD. WITH SOME CLOUD EXPECTED TO LINGER TONIGHT IN ASSOCIATION WITH THE UPPER LOW...WILL TREND LOWS TONIGHT AT OR ABOVE MAVMOS...ESPECIALLY IN THE EASTERN PARTS OF THE FORECAST AREA WHERE CLOUDS ARE MOST LIKELY O LINGER LONGER. FORECAST SOUNDINGS AND TIME HEIGHTS BEGIN A DRYING TREND ON TUESDAY THROUGH WEDNESDAY NIGHT...INDICATING A DRY COLUMN WITH UNREACHABLE CONVECTIVE TEMPERATURES ON TUESDAY BUT REACHABLE TEMPS ON WEDNESDAY. NORTHEAST SURFACE FLOW LOOKS TO REMAIN AS THE SURFACE RIDGE BUILDS IN...HOWEVER THE PESKY UPPER LOW LOOKS TO REMAIN OVER EASTERN TENNESSEE...PERHAPS SPREADING IN SOME CLOUDS. THUS WILL USE A BLEND ON MAVMOS/METMOS TEMPS THROUGH THE PERIOD WITH THE WARMING TREND THROUGH WEDNESDAY WELL HANDLED AS A BIT MORE SUN SHOULD BE AVAILABLE THEN. && .LONG TERM /THURSDAY THOUGH SUNDAY/... ISSUED AT 213 AM EDT MON JUN 1 2015 THE GFS HAS A LOW ENSEMBLE SPREAD THROUGH SATURDAY NIGHT. WHILE THE GFS AND EUROPEAN MODEL HAVE SOME DIFFERENCES UNTIL THEN...THEIR QPF AND TEMPERATURES FIELD ARE SIMILAR. THESE ARE THE ONES THAT WILL DRIVE SENSIBLE WEATHER. THUS CONFIDENCE IN THE REGIONAL INITIALIZATION IS GOOD WITH ALL THE IMPORTANT INDICATORS POINTING IN THE SAME DIRECTION. THE REGION INITIALIZATION WILL ALSO BE USED SUNDAY...BUT CONFIDENCE IN IT DROPS TO MODERATE. THIS IS BECAUSE THE GFS ENSEMBLE SPREAD WIDENS CONSIDERABLY...ALTHOUGH THAT MODEL IS FAIRLY CLOSE TO THE EUROPEAN. && .AVIATION /DISCUSSION FOR 011200Z TAFS/... ISSUED AT 1005 AM EDT MON JUN 1 2015 STRATUS SLOWLY BEGINNING TO LIFT...BUT WIDESPREAD MVFR CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL HOURS. BULK OF THE RAIN PASSING TO THE SOUTHEAST OF THE TERMINALS...BUT WILL MAINTAIN VCSH AT KIND THROUGH 16Z. 12Z DISCUSSION FOLLOWS. WIDESPREAD MVFR CEILINGS THIS MORNING WILL LIFT TO VFR BY MID AFTERNOON AS DRIER AIR SLOWLY INFILTRATES THE AREA FROM THE NORTHEAST. SCATTERED LIGHT SHOWERS OUGHT TO END OVER THE SAME TIME. WITH RELATIVELY DRY AIR IN PLACE LOSS OF DAYTIME HEATING SHOULD RESULT IN CLEAR SKIES IN THE EVENING. NORTHEAST WINDS ARE GOING TO BE AROUND 10 KNOTS TODAY AND DECREASE TO LESS THAN 5 KNOTS TONIGHT. IN MOST PLACES THIS WILL STILL BE ENOUGH TO PREVENT FOG. HOWEVER VALLEYS OVER SOUTH PORTIONS OF THE ROUTES COULD BRIEFLY GO TO IFR IN FOG LATE TONIGHT OR EARLY TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...SMF SHORT TERM...PUMA LONG TERM....JK AVIATION...JK/RYAN VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 5:31 PM EDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 531 PM EDT SUN MAY 31 2015 INZ021-028>031-035>049-051>057-060>065-067>072-011000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 531 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: A LOW PRESSURE SYSTEM PASSING TO THE SOUTH OF CENTRAL INDIANA TONIGHT WILL RESULT IN POSSIBLY SOME LIGHT RAIN AT TIMES...ESPECIALLY OVER THE SOUTHERN SECTIONS OF CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY THROUGH SATURDAY. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE. HOWEVER...CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM. DISCUSSION: WARMER AND MORE MOIST AIR ARRIVING IN CENTRAL INDIANA WILL RESULT IN BETTER CHANCES FOR THUNDERSTORMS FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:56 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 68 hr |
| Jun 1, 11:56 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 4 days |
| Jun 1, 11:56 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 4 days |
| Jun 1, 11:56 AM EDT | River Flood Warning | IND | Knox, Sullivan | 4 days |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.